Top
10
Doctor insights on: Allergic Reaction To Gencomycin Or Vancomycin

Share
1

1
I had an allergic reaction for vancomycin IV when being treated for lymphadentis. What are my options in case i contract the infection again?

I had an allergic reaction for vancomycin IV when being treated for lymphadentis. What are my options in case i contract the infection again?

A few: Alternate antibiotics could include Linezolid or combination treatment based on culture and sensitivity, or possibly even vancomycin again after desensitization treatment, depending on severity of the infection. ...Read more

Dr. John Chiu
2,491 doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
Can you take vancomycin if you are allergic to sulfur?

Can you take vancomycin if you are allergic to sulfur?

Yes: so far no known cross reactivity between vancomycin and sulpha compounds, always tell your doctors what are your medicine allergies, good luck ...Read more

3

3
I am allergic to vancomycin. Is it safe for me to take clindamycin?

I am allergic to vancomycin. Is it safe for me to take clindamycin?

Yes, but: This is rather a doctor's decision in view of clinical data at hand. True vancomycin allergy is rare, the drug can cause rash as a side effect or if injected fast, not a true allergic reaction. Your best bet for yourself and your doctor, if in doubt, is to consult an allergist/immunologist check aaaai.org or acaai.org for an allergist in your area, best wishes ...Read more

See 1 more doctor answer
4

4
Allergic to vancomycin IV drip in the past (red man), also allergic to neosporin and topical bacitracin which gave me a rash. Any natural rash cures?

Allergic to vancomycin IV drip in the past (red man), also allergic to neosporin and topical bacitracin which gave me a rash. Any natural rash cures?

Vancomycin: "red nan syndrome" is rather a side effect not a true allergy, can be avoided by slower infusion rate of the drug, if you you are allergic to neosporin or bacitracin applied topically, better avoid using them, as for the rash, I am not sure what kind and what is the possible cause, need to be seen, if you can't see a doctor at the moment,try hydrocortisone cream 1% OTC for now, till u c ur doctor ...Read more

8

8
Can I use florastor with vancomycin?

Can I use florastor with vancomycin?

Yes.: There is no contraindication to taking the probiotic florastor with vancomycin. ...Read more

10

10
How dangerous is the rash from vancomycin?

How dangerous is the rash from vancomycin?

It all depends: Most drug reactions are very benign and only cause a rash and itching. It goes away when you stop the medicine. However, sometimes, you may have a severe reaction that acts like a third degree burn. This is called steven johnsons syndrome. This is very dangerous and needs immediate medical attention. Many times the first sign of this reaction is blisters in your mouth or nose. ...Read more

Dr. John Chiu
1,005 doctors shared insights

Allergic Reaction (Definition)

Allergic reactions are sensitivities to substances, called allergens, that come into contact with the skin, nose, eyes, respiratory tract, and gastrointestinal tract. They can be inhaled into the ...Read more